Composite Asymptotic Expansions

  • Augustin Fruchard
  • Reinhard Schäfke

Part of the Lecture Notes in Mathematics book series (LNM, volume 2066)

Table of contents

  1. Front Matter
    Pages i-x
  2. Augustin Fruchard, Reinhard Schäfke
    Pages 1-15
  3. Augustin Fruchard, Reinhard Schäfke
    Pages 17-41
  4. Augustin Fruchard, Reinhard Schäfke
    Pages 43-61
  5. Augustin Fruchard, Reinhard Schäfke
    Pages 63-80
  6. Augustin Fruchard, Reinhard Schäfke
    Pages 81-118
  7. Augustin Fruchard, Reinhard Schäfke
    Pages 119-150
  8. Augustin Fruchard, Reinhard Schäfke
    Pages 151-153
  9. Back Matter
    Pages 155-161

About this book

Introduction

The purpose of these lecture notes is to develop a theory of asymptotic expansions for functions involving two variables, while at the same time using functions involving one variable and functions of the quotient of these two variables. Such composite asymptotic expansions (CAsEs) are particularly well-suited to describing solutions of singularly perturbed ordinary differential equations near turning points. CAsEs imply inner and outer expansions near turning points. Thus our approach is closely related to the method of matched asymptotic expansions. CAsEs offer two unique advantages, however. First, they provide uniform expansions near a turning point and away from it. Second, a Gevrey version of CAsEs is available and detailed in the lecture notes. Three problems are presented in which CAsEs are useful. The first application concerns canard solutions near a multiple turning point. The second application concerns so-called non-smooth or angular canard solutions. Finally an Ackerberg-O’Malley resonance problem is solved.

Keywords

Gevrey expansions composite asymptotic expansion ordinary differential equation singular perturbation turning point

Authors and affiliations

  • Augustin Fruchard
    • 1
  • Reinhard Schäfke
    • 2
  1. 1., Laboratoire de Mathématiques,Université de Haute AlsaceMulhouseFrance
  2. 2., Institut de RechercheUniversité de StrasbourgStrasbourgFrance

Bibliographic information

  • DOI https://doi.org/10.1007/978-3-642-34035-2
  • Copyright Information Springer-Verlag Berlin Heidelberg 2013
  • Publisher Name Springer, Berlin, Heidelberg
  • eBook Packages Mathematics and Statistics
  • Print ISBN 978-3-642-34034-5
  • Online ISBN 978-3-642-34035-2
  • Series Print ISSN 0075-8434
  • Series Online ISSN 1617-9692
  • About this book